MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP513G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qhmctm, and no non-conformances related to the reported complaint condition were identified.The product upon which this medwatch is based has been received, however, at time of submission, evaluation not yet in complete status and therefore not reported in the initial medwatch.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, and the following was obtained: what tissue was being approximated or sutured when it broke? skin closure.What was used to complete the procedure? same material.Trade name - irgacare¿.Active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: 2360 g/m.Events were submitted via 2210968-2021-02753 and 2210968-2021-02754.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery in 2021 and the suture was used.It was reported that the suture breakage occurred during skin closure.There were no patient consequences.Another like suture was used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4) date sent to fda: 04/16/2021 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h3 analysis summary: visual analysis of the returned samples determined that a sealed box (36ea) and an opened box with twenty-four unopened samples of product code pdp513g were received for evaluation.Visual inspection of thirteen unopened samples was conducted.The swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.The devices performed without any defect noted.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength = 2360 ¿g/m events were submitted via 2210968-2021-02752, 2210968-2021-02753 and 2210968-2021-02754 (b)(4) date sent to fda: 04/16/2021 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d3 trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength = 2360 ¿g/m.

Brand Name
PDS PLUS VIO 18IN 4-0 S/A PS-2 PRM MP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11573019
Report Number2210968-2021-02752
Device Sequence Number3598745
Product Code NEW
UDI-Device Identifier10705031048485
UDI-Public10705031048485
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberPDP513G
Device Catalogue NumberPDP513G
Device Lot NumberQHMCTM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2021
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/16/2021
Patient Sequence Number1